Arkansas, 2007

Flash Flooding in Arkansas, July 5, 2007

July 5, 2007 · NWS LZK · 3 events in 2 counties and zones

A new front arrived from the north on the 5th. Thunderstorms flared up once again, especially across northern and central Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A new front arrived from the north on the 5th. Thunderstorms flared up once again, especially across northern and central Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 5, 12:54 PM CST, 44 minutes earlier.

Area forecast discussion, Jul 5, 12:54 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
154 PM CDT THU JUL 5 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FRONTAL BOUNDARY EXTENDING INTO NORTHERN ARKANSAS FROM SOUTHERN
MISSOURI WILL CONTINUE TO SINK INTO THE REGION TONIGHT. FRONT WILL
NOT MAKE IT VERY FAR BEFORE STALLING OUT...AND EVENTUALLY WASHING
OUT. AT THE SAME TIME...UPPER LOW OVER CENTRAL/SOUTHEAST TEXAS WILL
MOVE SLIGHTLY NORTHEASTWARD...CONTINUING THE CHANCE FOR MOSTLY
DIURNAL SHOWERS AND THUNDERSTORMS.

OVER THE NEXT FEW DAYS...GREATEST POPS WILL BE OVER THE CENTRAL AND
SOUTHERN PORTION OF THE AREA...AS SLIGHTLY DRIER AIR MOVES INTO
NORTHERN ARKANSAS BEHIND THE FRONTAL BOUNDARY.

INDICATIONS ARE THAT FOR THE REMAINDER OF THE SHORT TERM...THE UPPER
LOW OR TROUGH WILL CONTINUE TO AFFECT MUCH OF THE MID SOUTH. THE
SYSTEM MAY BECOME MORE OF AN OPEN WAVE...AND PROGRESS SLIGHTLY
NORTHEASTWARD...BUT ITS PRESENCE WILL BE FELT IN THE FORM OF
CONTINUED RAIN CHANCES...INCREASED CLOUD COVER...AND NEAR TO BELOW
NORMAL TEMPERATURES.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
SOME KIND OF WEAK UPPER TROF REMAINS NEAR THE AREA THROUGH MUCH OF
THE PERIOD. MODELS KEEP TRYING TO DRIVE A COLD FRONT THROUGH THE
AREA BY THE END OF THE PERIOD BUT HAVE NOT BEEN RIGHT ABOUT THIS FOR
SEVERAL WEEKS AND AM SKEPTICAL ABOUT IT THIS TIME. BASICALLY WENT
WITH MORE OF THE SAME WITH SOME MENTION OF A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. DID TEND TO GO A LITTLE HIGHER ON
POPS DURING THE AFTERNOONS. DID NOT INDICATE MUCH CHANGE IN
TEMPERATURE WITH MINS AROUND 70 TO THE LOWER 70S AND MAXES IN THE
UPPER 80S TO LOWER 90S. DID HEDGE TEMPS DOWN A COUPLE OF DEGREES
TOWARD THE END OF THE PERIOD WHICH COULD RESULT FROM INCREASED
CLOUDS AS MUCH AS FROM THE EFFECTS OF ANY FRONT THAT MAY MANAGE TO
REACH THE AREA.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  89  68  90 /  40  30  20  20
CAMDEN AR         72  84  69  91 /  50  50  30  30
HARRISON AR       69  90  67  89 /  40  20  20  20
HOT SPRINGS AR    71  87  69  89 /  50  40  30  30
LITTLE ROCK   AR  72  88  71  91 /  50  40  30  30
MONTICELLO AR     72  84  71  91 /  60  50  30  30
MOUNT IDA AR      70  86  65  87 /  50  40  30  30
MOUNTAIN HOME AR  71  94  68  92 /  40  20  20  20
NEWPORT AR        70  90  68  91 /  40  30  20  20
PINE BLUFF AR     72  87  70  89 /  50  50  30  30
RUSSELLVILLE AR   71  90  65  90 /  40  30  30  30
SEARCY AR         72  89  69  90 /  50  40  30  30
STUTTGART AR      72  89  72  90 /  50  50  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...29
Hazardous weather outlook, Jul 5, 4:01 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 AM CDT THU JUL 5 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
501 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER EAST TEXAS WILL
SPREAD SOME ENERGY NORTH TOWARD SOUTH ARKANSAS...WHICH WILL HELP
DEVELOP SCATTERED LIGHT SHOWERS TODAY. THIS AFTERNOON...SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ARKANSAS. A
WEAK COLD FRONT WILL APPROACH ARKANSAS FROM THE NORTH...AND HELP
FORM ISOLATED SHOWERS AND THUNDERSTORMS OVER FAR NORTHERN PARTS OF
THE STATE. ISOLATED HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS. THE
THREAT OF ANY SEVERE STORMS WILL REMAIN LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK FRONT OVER ARKANSAS FRIDAY AND SATURDAY...COMBINED WITH
SOME UPPER LEVEL ENERGY FROM A LOW OVER EAST TEXAS...WILL HELP
FOCUS SCATTERED SHOWERS AND THUNDERSTORMS BOTH DAYS. ON SUNDAY...
THE FRONT WASHES OUT...AND THE CHANCES OF RAIN LOWER. OTHERWISE...
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
ISOLATED THUNDERSTORMS SUNDAY AND INTO NEXT WEEK. SOME HEAVY RAIN
WILL BE POSSIBLE WITH STORMS. THE THREAT FOR ANY SEVERE STORMS
WILL REMAIN LOW THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The Little Rock radar (KLZK), 4 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Pulaski

When
July 5, 1:38 PM CST
Where
Pulaski County, Sherwood
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.820, -92.220

Street flooding was reported in parts of Sherwood.

Flash Flood, Pulaski

When
July 5, 2:55 PM CST
Where
Pulaski County, 1 mi NE of Sherwood
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.830, -92.207

Brockington Road was barricaded due to high water over the roadway.

Flash Flood, Independence

When
July 5, 3:25 PM CST
Where
Independence County, Southside
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.680, -94.380

Street flooding was reported in the South Side area. More than 3 inches of rain occurred in less than an hour.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35241, 35242, 35246.